My nurse said its the nerves. Is this normal, any suggestions on relief?
I'm Three Weeks out from my Breast Reduction. I Have Burning in my Breast?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 5
Burning in breasts
Somes sensory changes in the breast can feel like burning as the nerves "reawaken." It is always good to go for an exam to make sure it is nothing else.
Burning in the breasts after reduction
Burning is not uncommon and most often short-lived. It is due to nerve irritation. Sometimes I recommend an anti-inflammatory like ibuprofen. Occaisionally a nerve block can be of benefit. Consult with your surgeon.
Talmage Raine MD FACS
Burning is normal after surgery it can be the nerve regenerating, they regenerate very slowly. You should follow up with your PS.
You might also like...
Burning sensation in breasts after reduction
This is fairly common after breast surgery. The nerves have been stretched and irritated by the procedure and as they regenerate, they can cause in medical terminology "burning paresthesias" This can occur for several months after the procedure. To lessen the discomfort you can lightly massage the skin to help prevent hypersensitivity,and take Advil (if it has been more than 2 weeks after surgery and OK with your doctor). Sometimes Vitamin B6 (pyridoxine) supplements can help as well.
"Burning" after breast reduction
This is not unusual and generally means the nerves are starting to work again. Anti-inflammatory medications can sometimes help (if they are OK with your surgeon) or some patients find more relief from either ice or heat. But if you do either of those, be sure you have enough padding so that your skin is protected so it will not either freeze or burn. It should just feel comfortably either warm or cool. And expect that it will get better over the next few weeks to months. Good luck to you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.